Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Drank a lot of vodka. Feeling nausea, headache and pain in upper abdomen. Should I go for treatment?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 77 Questions
I drank a lot of vodka last Saturday, 7 days ago. Most of my adult life, I have not drank much. But over the last year I have been drinking at least once per week with some month long breaks in between. I had a blood test about five months ago which showed my liver enzymes to be very slightly elevated. On Saturday, I woke up and was nauseated with bad headache. Felt better the next day, but I am still having some pain in my upper abdomen. It is tolerable. As long as I rest. Will the pain go away on its own? Should I be seen by a doctor? BM and urinating are fine. No fever. BP is normal. Pulse normal.
Posted Fri, 3 Aug 2012 in Smoking and Alcohol Addiction
Answered by Dr. Rajat Gupta 16 minutes later

Thanks for the query.

You seem to be suffering from gastritis which exaggerated on alcohol consumption. You may take proton pump inhibitors (PPI) for a week or so, on empty stomach. PPI is available over the counter as prilosec OTC, you may take this. Also take non spicy and non fatty food.

Try this for a week.

Hopefully it should help. If the problem persists consult a physician near you.
Do let me know if you have any more questions.

Wishing you speedy recovery

Dr. Rajat Gupta
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor